Alert archive / Oklahoma / Flash Flood Warnings in 2010
Flash Flood Warning 57, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at Sep 9, 2010, 12:25 AM CDT for 7 counties in Oklahoma. It was in force for 6 hr. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 9, 2010, 12:25 AM CDT (05:25 UTC)
- Expired
- Sep 9, 2010, 6:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Muskogee County, OK, Okmulgee County, OK, Pittsburg County, OK, Sequoyah County, OK
The radar
The Western Arkansas radar (KSRX), 95 km from the middle of the area, began a volume at 05:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 9, 2:00 AM CDT | FLASH FLOOD | Eufaula, OK | NUMEROUS ROAD CLOSURES ACROSS SOUTHERN HALF OF THE COUNTY WITH SOME BEING WASHED OUT AND DEBRIS BLOCKING TRAFFIC. WATER IN A FEW BUSINESSES IN EUFAULA. WATER IN A FEW RESIDENCES JUST WEST OF EUFAULA. |
| Sep 9, 3:00 AM CDT | FLASH FLOOD | Sallisaw, OK | NUMEROUS SECONDARY ROADS BARRICADED OR WASHED OUT ACROSS THE ENTIRE COUNTY. |
| Sep 9, 3:00 AM CDT | FLASH FLOOD | Stigler, OK | HIGHWAY 71 FROM ENTERPRISE TO QUINTON CLOSED DUE TO HIGH WATER. |
| Sep 9, 4:50 AM CDT | FLASH FLOOD | Eufaula, OK | MCINTOSH COUNTY SHERIFFS OFFICE REPORTS SEVERAL PLACES AROUND THE COUNTY WITH SEVERAL FEET OF WATER CROSSING ROADWAYS. ROADS AROUND THE TEXANNA AREA ARE IMPASSABLE. WATER IS ALSO CROSSING HIGHWAY 69 TO THE SOUTH OF EUFAULA. |
| Sep 9, 4:59 AM CDT | FLASH FLOOD | Canadian, OK | PITTSBURG COUNTY SHERIFFS OFFICE REPORTS HIGHWAY 113 BETWEEN CANADIAN AND INDIANOLA IS FLOODED...AS WELL AS HIGHWAY 69 IN THE CANADIAN AREA. |
| Sep 9, 5:03 AM CDT | FLASH FLOOD | Enterprise, OK | HASKELL COUNTY SHERIFFS OFFICE REPORTS HIGHWAY 71 BETWEEN ENTERPRISE AND QUINTON IS CLOSED DUE TO HIGH WATER. |
| Sep 9, 5:07 AM CDT | FLASH FLOOD | Sallisaw, OK | SEQUOYAH COUNTY SHERIFFS OFFICE REPORTS THAT THE CITY OF SALLISAW HAS FLOODING IN TOWN. |
| Sep 9, 5:07 AM CDT | FLASH FLOOD | Vian, OK | SEQUOYAH COUNTY SHERIFFS OFFICE REPORTS THAT MOST ROADS AND STREETS IN AND AROUND THE COMMUNITY OF VIAN ARE UNDER WATER. DEPARTMENT OF TRANSPORTATION HAS CLOSED MANY ROADS. |
| Sep 9, 6:15 AM CDT | FLASH FLOOD | Porum, OK | HIGHWAY EAST WEST 114 AND NORTH SOUTH 436 CLOSED NEAR PORUM FOR APPROXIMATELY 2 HOURS DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 95 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.4 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 463 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 640 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
589
WGUS54 KTSA 090525
FFWTSA
OKC061-077-091-101-111-121-135-091130-
/O.NEW.KTSA.FF.W.0057.100909T0525Z-100909T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
1225 AM CDT THU SEP 9 2010
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MUSKOGEE COUNTY IN EAST CENTRAL OKLAHOMA
WESTERN SEQUOYAH COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN OKMULGEE COUNTY IN NORTHEAST OKLAHOMA
HASKELL COUNTY IN SOUTHEAST OKLAHOMA
LATIMER COUNTY IN SOUTHEAST OKLAHOMA
MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 630 AM CDT
* AT 1218 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 2 MILES
SOUTH OF STIDHAM TO 13 MILES WEST OF HAYWOOD...MOVING EAST AT 20
MPH. RADAR INDICATES THAT AN INCH OF RAIN HAS ALREADY FALLEN.
ANOTHER 2 TO 3 INCHES WILL BE POSSIBLE THROUGH 630 AM CDT.
* LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE...VIVIAN...COUNCIL HILL...INDIANOLA...BOYNTON...CHECOTAH...
EUFAULA...CANADIAN...RENTIESVILLE...OKTAHA...CROWDER...SAVANNA...
MCALESTER...KEEFETON...WARNER...KREBS...BLOCKER...ALDERSON...
ENTERPRISE...PORUM...BRAGGS...WEBBERS FALLS...BRIARTOWN...
HARTSHORNE...GORE...QUINTON...PUMPKIN CENTER...WHITEFIELD...
HIGGINS...VIAN...STIGLER...KINTA...TAMAHA...DAMON...WILBURTON...
MARBLE CITY...SALLISAW...LEQUIRE...KEOTA...MCCURTAIN...BENGAL AND
RED OAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3505 9609 3516 9599 3538 9597 3539 9604
3560 9592 3575 9533 3572 9512 3565 9512
3564 9472 3521 9486 3521 9493 3496 9493
3495 9500 3487 9500 3486 9505 3481 9506
3478 9610
$$5 follow-up statements
631
WGUS74 KTSA 090702
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
202 AM CDT THU SEP 9 2010
OKC061-077-091-101-111-121-135-091130-
/O.CON.KTSA.FF.W.0057.000000T0000Z-100909T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKMULGEE OK-MUSKOGEE OK-SEQUOYAH OK-MCINTOSH OK-HASKELL OK-
PITTSBURG OK-LATIMER OK-
202 AM CDT THU SEP 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
LATIMER...PITTSBURG...HASKELL...MCINTOSH...WESTERN SEQUOYAH...
MUSKOGEE AND SOUTHERN OKMULGEE COUNTIES...
AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF GORE TO 5 MILES NORTHWEST OF ENTERPRISE TO 4 MILES NORTH
OF SAVANNA...MOVING EAST AT 25 MPH. RADAR INDICATES THAT OVER 3
INCHES OF RAIN HAS ALREADY FALLEN WITH THIS THUNDERSTORM LINE.
ANOTHER 2 TO 3 INCHES WILL BE LIKELY AS THIS LINE MOVES EAST THROUGH
630 AM CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE MCALESTER...PORUM...KREBS...BLOCKER...ENTERPRISE...
ALDERSON...BRIARTOWN...VIAN...HARTSHORNE...WHITEFIELD...MARBLE
CITY...QUINTON...HIGGINS...TAMAHA...STIGLER...KINTA...DAMON...
WILBURTON...SALLISAW...LEQUIRE...KEOTA...BENGAL...RED OAK AND
MCCURTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3505 9609 3516 9599 3538 9597 3539 9604
3560 9592 3575 9533 3572 9512 3565 9512
3564 9472 3521 9486 3521 9493 3496 9493
3495 9500 3487 9500 3486 9505 3481 9506
3478 9610
$$419
WGUS74 KTSA 090727
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
227 AM CDT THU SEP 9 2010
OKC061-077-091-101-111-121-135-091130-
/O.CON.KTSA.FF.W.0057.000000T0000Z-100909T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKMULGEE OK-MUSKOGEE OK-SEQUOYAH OK-MCINTOSH OK-HASKELL OK-
PITTSBURG OK-LATIMER OK-
227 AM CDT THU SEP 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHWESTERN LATIMER...NORTHERN PITTSBURG...HASKELL...MCINTOSH...
WESTERN SEQUOYAH...MUSKOGEE AND SOUTHERN OKMULGEE COUNTIES...
AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF GORE TO 3 MILES SOUTHWEST OF BLOCKER...MOVING NORTHEAST
AT 25 MPH. RADAR INDICATES THAT 3 TO 4 INCHES OF RAIN HAS ALREADY
FALLEN OVER MCINTOSH AND NORTHERN PITTSBURG COUNTIES. ANOTHER 2 TO
3 INCHES WILL BE LIKELY ALONG THE THUNDERSTORM LINE THROUGH 630 AM
CDT.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE BRIARTOWN...QUINTON...WHITEFIELD...VIAN...KINTA...MARBLE
CITY...STIGLER...TAMAHA...LEQUIRE...MCCURTAIN...SALLISAW AND KEOTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3516 9599 3538 9597 3539 9604 3560 9592
3575 9533 3572 9513 3565 9512 3564 9472
3521 9486 3521 9493 3511 9493 3491 9606
3505 9609
$$232
WGUS74 KTSA 090811
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
311 AM CDT THU SEP 9 2010
OKC061-077-091-101-111-121-135-091130-
/O.CON.KTSA.FF.W.0057.000000T0000Z-100909T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKMULGEE OK-MUSKOGEE OK-SEQUOYAH OK-MCINTOSH OK-HASKELL OK-
PITTSBURG OK-LATIMER OK-
311 AM CDT THU SEP 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHWESTERN LATIMER...NORTHERN PITTSBURG...HASKELL...MCINTOSH...
WESTERN SEQUOYAH...MUSKOGEE AND SOUTHERN OKMULGEE COUNTIES...
AT 300 AM CDT...BANDS OF MODERATE TO HEAVY RAIN CONTINUE MOVING
NORTHEAST AT 15 MPH ACROSS MUCH OF THE WARNED AREA. RADAR INDICATES
THAT 3 TO 5 INCHES OF RAIN HAS ALREADY FALLEN IN SOME AREAS. ANOTHER
1 TO 2 INCHES WILL BE POSSIBLE THROUGH 630 AM CDT. THE ADDITIONAL
RAINFALL COULD LEAD TO DANGEROUS AND POTENTIALLY LIFE THREATENING
FLASH FLOODING...ESPECIALLY OVER NORTHERN PITTSBURG...SOUTHERN
MCINTOSH...SOUTHERN MUSKOGEE AND WESTERN HASKELL COUNTIES.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE HANNA...HENRYETTA...INDIANOLA...DEWAR...RAIFORD...SCHULTER...
CROWDER...CANADIAN...BLOCKER...GRAYSON...VIVIAN...HOFFMAN...
STIDHAM...MORRIS...EUFAULA...QUINTON...COUNCIL HILL...ENTERPRISE...
BOYNTON...CHECOTAH...KINTA...WEBBERS FALLS...BRAGGS...KEEFETON...
OKTAHA...WARNER...PORUM...BRIARTOWN...RENTIESVILLE...MARBLE CITY...
GORE...VIAN...SALLISAW...TAMAHA...KEOTA...WHITEFIELD...LEQUIRE...
STIGLER AND MCCURTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3516 9599 3538 9597 3539 9604 3560 9592
3575 9533 3572 9513 3565 9512 3564 9472
3521 9486 3521 9493 3511 9493 3491 9606
3505 9609
$$772
WGUS74 KTSA 090926
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
426 AM CDT THU SEP 9 2010
OKC061-077-091-101-111-121-135-091130-
/O.CON.KTSA.FF.W.0057.000000T0000Z-100909T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKMULGEE OK-MUSKOGEE OK-SEQUOYAH OK-MCINTOSH OK-HASKELL OK-
PITTSBURG OK-LATIMER OK-
426 AM CDT THU SEP 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHWESTERN LATIMER...NORTHERN PITTSBURG...HASKELL...MCINTOSH...
WESTERN SEQUOYAH...MUSKOGEE AND SOUTHERN OKMULGEE COUNTIES...
...DANGEROUS AND POTENTIALLY LIFE THREATENING FLASH FLOODING
CONTINUES...
AT 415 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH HEAVY RAIN ALONG A LINE EXTENDING FROM 5 MILES
NORTHEAST OF KEEFETON TO 9 MILES SOUTHEAST OF SCIPIO...MOVING EAST AT
20 MPH. RADAR INDICATES THAT 5 TO 6 INCHES OF RAIN HAS ALREADY
FALLEN OVER THE LAST THREE HOURS. ANOTHER ONE TO TWO INCHES WILL BE
POSSIBLE THROUGH 630 AM CDT ACROSS MUCH OF THE WARNED AREA.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE CROWDER...BRAGGS...WARNER...BLOCKER...ENTERPRISE...PORUM...
GORE...WEBBERS FALLS...QUINTON...BRIARTOWN...WHITEFIELD...VIAN...
KINTA...STIGLER...TAMAHA...MARBLE CITY...LEQUIRE...SALLISAW...KEOTA
AND MCCURTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3516 9599 3538 9597 3539 9604 3560 9592
3575 9533 3572 9513 3565 9512 3564 9472
3521 9486 3521 9493 3511 9493 3491 9606
3505 9609
$$726
WGUS74 KTSA 091031
FFSTSA
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
531 AM CDT THU SEP 9 2010
OKC061-077-091-101-111-121-135-091130-
/O.CON.KTSA.FF.W.0057.000000T0000Z-100909T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
OKMULGEE OK-MUSKOGEE OK-SEQUOYAH OK-MCINTOSH OK-HASKELL OK-
PITTSBURG OK-LATIMER OK-
531 AM CDT THU SEP 9 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
NORTHWESTERN LATIMER...NORTHERN PITTSBURG...HASKELL...MCINTOSH...
WESTERN SEQUOYAH...MUSKOGEE AND SOUTHERN OKMULGEE COUNTIES...
...DANGEROUS AND POTENTIALLY LIFE THREATENING FLASH FLOODING
CONTINUES...
AT 521 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN ALONG A LINE EXTENDING FROM 4 MILES SOUTHEAST OF
VIAN TO 6 MILES SOUTHWEST OF BLOCKER...MOVING EAST AT 20 MPH. RADAR
INDICATES THAT 5 TO 6 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1
TO 2 INCHES WILL BE POSSIBLE THROUGH 630 AM CDT ACROSS MUCH OF THE
WARNED AREA.
CALLS TO LAW ENFORCEMENT IN THE AREA INDICATE THAT WIDESPREAD
FLOODING IS OCCURRING AS A RESULT OF THE RAINFALL RECEIVED. MANY
ROADS ARE FLOODED...INCLUDING SECTIONS OF HIGHWAY 69 BETWEEN EUFAULA
AND MCALESTER...HIGHWAY 113 BETWEEN CANADIAN AND INDIANOLA...AND
HIGHWAY 71 BETWEEN ENTERPRISE AND QUINTON. MANY STREETS AND ROADS
ARE CLOSED IN THE CITY OF VIAN. MCINTOSH COUNTY ALSO INDICATES THAT
SEVERAL FEET OF WATER ARE ACROSS SOME ROADWAYS IN THE COUNTY.
SOME LOCATIONS THAT WILL CONTINUE TO BE AFFECTED BY HEAVY RAIN
INCLUDE TAMAHA...QUINTON...MARBLE CITY...STIGLER...SALLISAW...
KINTA...KEOTA...LEQUIRE AND MCCURTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. IT IS VERY DIFFICULT AT NIGHT TO TELL HOW
MUCH WATER IS ON THE ROADS. IT ONLY TAKES TWO FEET OF RUSHING WATER
TO CARRY AWAY MOST SPORT UTILITY VEHICLES AND PICKUPS. MOTORISTS
SHOULD NOT DRIVE THROUGH WATER OF UNKNOWN DEPTH. TAKE A DIFFERENT
ROUTE TO REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES.
&&
LAT...LON 3516 9599 3538 9597 3539 9604 3560 9592
3575 9533 3572 9513 3565 9512 3564 9472
3521 9486 3521 9493 3511 9493 3491 9606
3505 9609
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Sep 8, 11:37 PM CDT, 48 minutes earlier.
Area forecast discussion, Sep 8, 11:37 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1137 PM CDT WED SEP 8 2010
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KMLC/KXNA/KFYV/KFSM.
WIDESPREAD RAIN...WITH EMBEDDED THUNDERSTORMS...WILL
PERSIST THROUGH THE NIGHT FOR ALL TAF SITES. LOCALLY
HEAVY RAINFALL WILL OCCUR...ESPECIALLY AT THE KTUL/KRVS
SITES. LOWER END MVFR CIGS/VSBYS FOR MOST OF THE AREA
WITH OCCASIONAL IFR CONDITIONS IN THE HEAVIER RAIN.
BREEZY EAST WINDS...WITH SOME GUSTS OVER 30 MPH...LIKELY
WITH WINDS GRADUALLY BECOMING MORE SOUTHERLY LATE
TONIGHT AS THE REMAINS OF HERMINE LIFT INTO NORTHEAST
OKLAHOMA.
&&
.PREV DISCUSSION... /ISSUED 851 PM CDT WED SEP 8 2010/
..UPDATE...
DISCUSSION...
QUICKLY COOLING CLOUD TOPS HAVE BEEN NOTED ON IR SATELLITE SINCE
ABOUT SUNSET THIS EVENING. THIS HAS CORRESPONDED WITH INCREASING
RAINFALL RATES AND TRAINING OF RAINFALL AREAS NEAR AND TO THE EAST
OF THE SURFACE CENTER OF TROPICAL DEPRESSION HERMINE... CURRENTLY
LOCATED IN SOUTHWEST OKLAHOMA. THREE HOUR PRESSURE FALLS CURRENTLY
SUGGEST THAT THE CIRCULATION WILL TRAVEL NORTH NORTHEAST ACROSS
NORTHEAST OKLAHOMA OVERNIGHT. THE LATEST MODEL RUNS PROG COPIOUS
AMOUNTS OF RAINFALL ALONG AND TO THE EAST OF THIS PATH.
EXPECTATIONS CONTINUE TO BE FOR WIDESPREAD 2 TO 4 INCH TOTALS...
WITH LOCALLY UP TO 10 INCHES.
THE LATEST MODEL RUNS... IN CONJUNCTION WITH THE AFOREMENTIONED
PRESSURE FALLS... STRONGLY SUGGEST THAT THE TULSA METRO AREA COULD
BE WITHIN THE PRECIPITATION BULLSEYE. A WORST CASE SCENARIO WOULD
HAVE TULSA RECEIVING 8 TO 10 INCHES OF RAINFALL OVERNIGHT AND
EARLY THURSDAY... CREATING MASSIVE PROBLEMS FOR MORNING
COMMUTERS.
HAVE EXPANDED THE ONGOING FLOOD WATCH TO INCLUDE THE REMAINDER OF
THE FORECAST AREA... INCLUDING ALL OF NORTHWEST ARKANSAS. HAVE ALSO
ADJUSTED OVERNIGHT MINIMUM TEMPERATURES DOWNWARD A BIT BASED ON
CURRENT OBSERVATIONS. UPDATED PRODUCTS HAVE ALL BEEN SENT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 72 84 74 91 / 100 70 10 10
FSM 71 86 74 91 / 100 80 20 10
MLC 72 86 76 91 / 100 50 10 10
BVO 71 84 71 90 / 100 60 10 10
FYV 70 82 72 88 / 100 90 20 10
BYV 68 79 71 88 / 100 90 20 10
MKO 71 84 74 90 / 100 80 10 10
MIO 70 81 72 89 / 100 90 20 10
F10 72 86 75 90 / 100 60 10 10
HHW 73 87 76 92 / 100 40 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLOOD WATCH UNTIL NOON THURSDAY FOR OKZ049-OKZ053-OKZ054-OKZ055-
OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-OKZ071-
OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...FLOOD WATCH UNTIL NOON THURSDAY FOR ARZ001-ARZ002-ARZ010-ARZ011-
ARZ019-ARZ020-ARZ029.
&&
AVIATION...18Hazardous weather outlook, Sep 8, 5:11 PM CDT, 7 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 511 PM CDT WED SEP 8 2010 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 511 PM CDT WED SEP 8 2010 ...SIGNIFICANT FLOODING POSSIBLE THIS EVENING INTO THURSDAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...REST OF TONIGHT. TORNADO. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...THIS EVENING. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. FLASH FLOOD. RISK...SIGNIFICANT. AREA...EASTERN OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...GENERALLY ALONG AND NORTHWEST OF I 44. HEAVY RAIN. RISK...CRITICAL. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET..ONGOING. AREA AT GREATEST RISK...GENERALLY ALONG AND NORTHWEST OF I 44.. DISCUSSION... A LARGE AREA OF MODERATE RAINFALL WILL CONTINUE EAST AND NORTHEAST OF THE CENTER OF THE TROPICAL CIRCULATION LEFT OVER FROM HERMINE. THIS INCLUDES ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. BANDS OF STRONGER STORMS WILL CONTINUE TO DEVELOP AND ROTATE ACROSS THE AREA OVERNIGHT TONIGHT. THESE BANDS WILL PRESENT THE POSSIBILITY FOR BRIEF TROPICAL-TYPE TORNADOES... WHICH MAY OCCUR EVEN WITHOUT THE PRESENCE OF LIGHTNING. THE MAIN THREAT OVERNIGHT WILL BE FROM PROLONGED HEAVY RAINFALL... WITH RATES UP TO ONE AND A HALF INCHES PER HOUR IN THE HEAVIER BANDS. WITH SOME TRAINING OF HEAVY RAINFALL BANDS... WIDESPREAD FLOODING WILL BE POSSIBLE THROUGH TOMORROW. SOME AREAS... PARTICULARLY NORTHWEST OF INTERSTATE 44 COULD SEE STORM TOTALS POSSIBLY APPROACHING 10 INCHES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LOCAL SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... BANDS OF MODERATE TO HEAVY RAIN WILL LIKELY BE ONGOING ACROSS NORTHEAST OKLAHOMA THURSDAY MORNING. THE HEAVY RAIN WILL BEGIN TO TAPER OFF BY THURSDAY AFTERNOON AS THE LOW PRESSURE SYSTEM MOVES INTO MISSOURI. SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE INTO SATURDAY AS A WEAK COLD FRONT MOVES INTO FAR NORTHEAST OKLAHOMA. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY MANAGEMENT PERSONNEL SHOULD PREPARE FOR THE POTENTIAL FOR SIGNIFICANT FLOODING INTO THURSDAY ACROSS THE WATCH AREA. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 8:58 PM CDT | Areal Flood Advisory | TSA | Creek, Okfuskee | 3 hr |
| Sep 8, 11:17 PM CDT | Areal Flood Advisory | TSA | McIntosh, Okfuskee, Okmulgee | 118 min |
| Sep 9, 12:29 AM CDT | Special Weather Statement | TSA | McIntosh, Pittsburg | 61 min |
| Sep 9, 12:31 AM CDT | Special Weather Statement | TSA | Creek, Okmulgee | 59 min |
| Sep 9, 12:48 AM CDT | Tornado Warning | TSA | McIntosh, Pittsburg | 27 min |
| Sep 9, 12:57 AM CDT | Areal Flood Advisory | TSA | Creek, Muskogee, Okmulgee, Tulsa, Wagoner | 2 hr |
| Sep 9, 1:15 AM CDT | Flash Flood Warning | TSA | Creek, McIntosh, Muskogee, Okfuskee, Okmulgee, Osage and 4 more | 3 hr |
| Sep 9, 1:26 AM CDT | Tornado Warning | TSA | Latimer, Pittsburg | 34 min |
| Sep 9, 2:12 AM CDT | Tornado Warning | TSA | Haskell, Latimer, Pittsburg | 33 min |
| Sep 9, 3:37 AM CDT | Flash Flood Warning | TSA | Adair, Cherokee, Delaware, Haskell, Latimer, LeFlore and 5 more | 8 hr |
| Sep 9, 6:30 AM CDT | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah | 6 hr |
| Sep 9, 11:34 AM CDT | Areal Flood Warning | TSA | Adair, Cherokee, Haskell, Latimer, LeFlore, Muskogee and 2 more | 12 hr |
| Sep 9, 11:43 AM CDT | River Flood Advisory | TSA | Sequoyah | 9 hr |
| Sep 9, 12:29 PM CDT | Areal Flood Warning | TSA | Haskell, McIntosh, Muskogee, Okmulgee, Pittsburg, Sequoyah | 11 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.